| Model Number |
GIA8038L |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/04/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant products: gia8038s, gia8038s gia 80-3.8sgl use reload stap (lot#: p5e1150), gia8038l, gia8038l gia 80-3.8sgl use loadingunit (lot#: unknown) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter during an esophageal surgery, although firing was possible during the creation of the gastric tube, after replacing the cartridge during cervical anastomosis, firing could not be done (around the third or fourth shot).Furthermore, when another cartridge was used, the firing could not be done, so the entire stapler was replaced with a new one which resolved the issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The sulu unloaded and loaded repeatedly without difficulty.The sulu and instrument were applied to test media with acceptable results.The knife cut completely and cleanly and the remaining staple line was properly formed.It was reported that during an esophageal surgery, although firing was possible during the creation of the gastric tube, after replacing the cartridge during cervical anastomosis, firing could not be done (around the third or fourth shot).Furthermore, when another cartridge was used, the firing could not be done, so the entire stapler was replaced with a new one, which resolved the issue.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if the firing stroke is not complete and the firing knob is not fully retracted after firing or if the instrument is applied against an excessive amount of tissue during the clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the instrument should not be used on tissue such as liver or spleen where compressibility is such that closure of the instrument would be destructive.Tissue thickness should be carefully evaluated before firing any stapler.If the tissue cannot comfortably compress to the specified minimum requirement, or compresses to less than this requirement, the tissue may be too thick or too thin for the selected staple size.Do not rotate the firing knob during firing.Rotating the knob during firing may cause damage and possible instrument malfunction.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.